Alert archive / Montana / Red Flag Warnings in 2012
Red Flag Warning 12, NWS Glasgow, MT
NWS Glasgow, MT issued this red flag warning at Apr 11, 2012, 3:44 AM MDT for 10 counties in Montana. It took effect at Apr 11, 2012, 9:00 AM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2012, 3:44 AM MDT (09:44 UTC)
- In effect from
- Apr 11, 2012, 9:00 AM MDT
- Expired
- Apr 11, 2012, 8:16 PM MDT
- In force
- 11 hr
- Issued by
- NWS Glasgow, MT
Counties Daniels County, MT, Dawson County, MT, McCone County, MT, Phillips County, MT, Prairie County, MT, Richland County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT, Wibaux County, MT
The radar
The Glasgow radar (KGGW), 94 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 9.7 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2841 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
584 WWUS85 KGGW 110944 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 344 AM MDT WED APR 11 2012 ...STRONG WINDS ARE EXPECTED FOR PORTIONS OF THE AREA TODAY... .THE PRESSURE DIFFERENCE BETWEEN A STRONG HIGH PRESSURE OVER NORTH DAKOTA AND AN APPROACHING LOW TO THE WEST WILL BRING STRONG SOUTHEAST WINDS TO THE AREA TODAY. THESE WINDS WILL COMBINE WITH LOW HUMIDITIES TO BRING CRITICAL FIRE WEATHER CONDITIONS. MTZ134-112200- /O.UPG.KGGW.FW.A.0010.120411T1500Z-120412T0000Z/ /O.NEW.KGGW.FW.W.0012.120411T1500Z-120412T0000Z/ NORTHERN PHILLIPS-NORTHERN VALLEY- 344 AM MDT WED APR 11 2012 ...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 134... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 134. * WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT. * IMPACTS...THE COMBINATION OF DRY FUELS...STRONG WINDS...AND LOW RELATIVE HUMIDITY WILL ALLOW ANY FIRES TO SPREAD QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ MTZ120-122-112200- /O.NEW.KGGW.FW.W.0012.120411T1500Z-120412T0000Z/ FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE- PRAIRIE-RICHLAND-WIBAUX- 344 AM MDT WED APR 11 2012 ...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 120 AND 122... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 120 AND 122. * WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * IMPACTS...THE COMBINATION OF DRY FUELS...STRONG WINDS...AND LOW RELATIVE HUMIDITY WILL ALLOW ANY FIRES TO SPREAD QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GLASGOW
3 follow-up statements
776 WWUS85 KGGW 112050 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 250 PM MDT WED APR 11 2012 ...STRONG WINDS ARE EXPECTED FOR PORTIONS OF THE AREA TODAY... .THE PRESSURE DIFFERENCE BETWEEN A STRONG HIGH PRESSURE OVER NORTH DAKOTA AND AN APPROACHING LOW TO THE WEST WILL BRING STRONG SOUTHEAST WINDS TO THE AREA TODAY. THESE WINDS WILL COMBINE WITH LOW HUMIDITY TO BRING CRITICAL FIRE WEATHER CONDITIONS. MTZ120-122-134-120000- /O.CON.KGGW.FW.W.0012.000000T0000Z-120412T0000Z/ FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE- PRAIRIE-RICHLAND-WIBAUX-NORTHERN PHILLIPS-NORTHERN VALLEY- 250 PM MDT WED APR 11 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 134...120 AND 122... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 134...120 AND 122. * WINDS...SOUTHEAST 25 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 25 PERCENT. * IMPACTS...THE COMBINATION OF DRY FUELS...STRONG WINDS...AND LOW RELATIVE HUMIDITY WILL ALLOW ANY FIRES TO SPREAD QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GLASGOW
081 WWUS85 KGGW 112351 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 551 PM MDT WED APR 11 2012 ...STRONG WINDS ARE EXPECTED FOR PORTIONS OF THE AREA TODAY... .THE PRESSURE DIFFERENCE BETWEEN A STRONG HIGH PRESSURE OVER NORTH DAKOTA AND AN APPROACHING LOW TO THE WEST WILL BRING STRONG SOUTHEAST WINDS TO THE AREA TODAY. THESE WINDS WILL COMBINE WITH LOW HUMIDITY TO BRING CRITICAL FIRE WEATHER CONDITIONS. MTZ120-122-134-120300- /O.EXT.KGGW.FW.W.0012.000000T0000Z-120412T0300Z/ FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE- PRAIRIE-RICHLAND-WIBAUX-NORTHERN PHILLIPS-NORTHERN VALLEY- 551 PM MDT WED APR 11 2012 ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 134... 120 AND 122... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 134...120 AND 122. * WINDS...SOUTHEAST 25 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT. * IMPACTS...THE COMBINATION OF DRY FUELS...STRONG WINDS...AND LOW RELATIVE HUMIDITY WILL ALLOW ANY FIRES TO SPREAD QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GLASGOW
929 WWUS85 KGGW 120216 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 816 PM MDT WED APR 11 2012 MTZ120-122-134-120330- /O.CAN.KGGW.FW.W.0012.000000T0000Z-120412T0300Z/ FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE- PRAIRIE-RICHLAND-WIBAUX-NORTHERN PHILLIPS-NORTHERN VALLEY- 816 PM MDT WED APR 11 2012 ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 120...122 AND 134... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE RED FLAG WARNING. RELATIVE HUMIDITY HAS RECOVERED. THEREFORE THE RED FLAG WARNING HAS BEEN CANCELLED. $$ HTTP://WEATHER.GOV/GLASGOW
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this red flag warning went out at Apr 11, 3:24 AM MDT, 20 minutes earlier.
Area forecast discussion, Apr 11, 3:24 AM MDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 324 AM MDT WED APR 11 2012 .SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH FRIDAY... TIGHT SURFACE GRADIENT BETWEEN HIGH PRESSURE IN NORTH DAKOTA AND LOW PRESSURE IN IDAHO WILL BRING GUSTY EAST TO SOUTHEAST WINDS TO MOST OF THE AREA THROUGH THURSDAY MORNING. UPPER RIDGE WILL MOVE THROUGH EASTERN MONTANA TODAY BRINGING WARMER TEMPERATURES INTO THE AREA. VERY DRY AIRMASS CURRENTLY PRESENT WITH DEW POINTS IN THE TEENS AT MOST LOCATIONS AT 09Z. THIS HAS RESULTED IN POOR RH RECOVERY OVERNIGHT WITH RH CURRENTLY BETWEEN 35 AND 50 PERCENT. DEW POINTS WILL RISE SOME TODAY BUT NOT ENOUGH TO PREVENT CRITICAL FIRE WEATHER CONDITIONS WITH THE STRONG SOUTHEAST WINDS EXCEPT IN THE SOUTHWEST WHERE WINDS WILL BE LIGHTER. SEE FIRE WEATHER DISCUSSION FOR MORE DETAILS. ALSO...A LAKE WIND ADVISORY REMAINS IN EFFECT FOR FORT PECK LAKE. WITH THE GUSTY EASTERLY WINDS EXPECT TO LINGER INTO THURSDAY MORNING...HAVE EXTENDED THE ADVISORY UNTIL NOON THURSDAY. AN UPPER TROUGH MOVES INLAND FROM THE PACIFIC TODAY. IT BECOMES A BIT NEGATIVELY TILTED AS ANOTHER TROUGH TO THE NORTHWEST INTERACTS. POOLING GULF OF MEXICO MOISTURE TO OUR SOUTH WILL COMBINE TO AID IN SHOWER DEVELOPMENT ACROSS THE AREA LATE TONIGHT INTO THURSDAY MORNING AS THE SURFACE LOW MOVES INTO CENTRAL MONTANA. SOME AREA MAY BE UNSTABLE ENOUGH FOR A THUNDERSTORM. WILL MAINTAIN A CHANCE OF SHOWERS FOR NOW GIVEN THE TENDENCY LATELY FOR SYSTEMS TO BE DRIER THAN ADVERTISED. A COLD FRONT WILL SHIFT THE WINDS TO THE WEST ACROSS THE REGION DURING THE DAY THURSDAY. THE SURFACE LOW AND UPPER TROUGH MOVES NORTH INTO SE ALBERTA AND SW SASKATCHEWAN THURSDAY NIGHT. MEANWHILE...AN UPPER LOW MOVES INTO NORTHERN CALIFORNIA GIVING THE FORECAST AREA SOUTH TO SOUTHWEST FLOW ALOFT. DRY SLOT MOVES INTO THE AREA THAT WILL LINGER THROUGH FRIDAY. WHILE IT SHOULD BE DRY FOR THE MOST PART...SHORTWAVES IN THE FLOW ALOFT COULD PRODUCE A SHOWER OR TWO. WILL HAVE A SLIGHT CHANCE OF SHOWERS IN THE FORECAST FOR FRIDAY. FORRESTER .LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY... THE EXTENDED PERIOD BEGINS WITH A LONG WAVE UPPER TROUGH OVER WESTERN CONUS AND A SHORTER WAVE RIDGE OVER THE EAST. THE BASE OF THE TROUGH SWINGS ACROSS SOUTHERN CALIFORNIA AND THE SOUTHWEST FRIDAY NIGHT WHILE THE TROUGH FRONTAL BOUNDARY STRETCHES FROM THE SOUTHWEST TO THE GREAT LAKES. NORTHEAST MONTANA WILL REMAIN UNSETTLED BUT WITH MOSTLY SLIGHT CHANCE POPS AND AROUND SEASONAL OR HIGHER TEMPERATURES THROUGH THE WEEKEND DEPENDING ON THE MODEL. THE EC IS COOLER THROUGH THE WEEKEND THAN THE GFS. WHILE THE EC AND GFS AGREE WITH THE LARGER FEATURES FRIDAY NIGHT...DETAILS ARE UNCLEAR. THE 12Z EC CHURNS A CLOSED LOW OVER NORTH DAKOTA TO GIVE NEMONT WRAP-AROUND PRECIPITATION...THE GFS PLACES THE SAME FEATURE IN SOUTHERN ALBERTA...CREATING A DRY SLOT FOR US. LATE IN THE SHIFT THE EC CAME MORE IN LINE WITH THE GFS ON THIS FEATURE. SO WILL CONTINUE WITH THE UNCERTAINTY POPS THROUGH SUNDAY. THE EC LOW CARRIES SOME 850MB TEMPERATURES BELOW 0C...SO IF THE 12Z EC IS CORRECT SOME OF THE PRECIPITATION COULD HAVE SNOW MIXED IN THROUGH SUNDAY. SUNDAY NIGHT...CLOSED LOW AT THE BASE OF THE TROUGH BEGINS TO LIFT NORTHEAST AS AN UPPER PACIFIC RIDGE MOVES OVER THE WEST COAST. LINGERING AFFECTS FROM THE TROUGH AS IT LIFTS INTO THE CENTRAL PLAINS COULD INITIATE SOME LIGHT SPORADIC SHOWERS THROUGH TUESDAY. SCT && .AVIATION... VFR. AN UPPER LEVEL RIDGE AXIS MOVES EAST ACROSS MONTANA TODAY. A FEW HIGH CLOUDS WILL RIDE OVER THE TOP OF THE RIDGE. A SURFACE TROUGH WEST OF THE DIVIDE WILL GENERATE EASTERLY SURFACE WINDS THIS MORNING AT 10KT TO 15KT...EXCEPT FOR HIGHER WINDS AT KGGW DUE TO FAVORED EAST WIND TERRAIN. WINDS THEN VEER TO THE SOUTHEAST LATER TODAY AS THE SURFACE TROUGH MOVES ACROSS THE DIVIDE. STRONG 850MB WINDS OF AROUND 30-35KT WILL MIX TO THE SURFACE WEDNESDAY AFTERNOON TO INCREASE SURFACE WINDS TO 20 TO 30 KTS. SCT && .FIRE WEATHER... SURFACE HIGH PRESSURE OVER NORTH DAKOTA AND LOW PRESSURE OVER IDAHO WILL PRODUCE STRONG SOUTHEAST WINDS ACROSS MOST OF THE AREA TODAY AND TONIGHT. HUMIDITY RECOVERY HAS BEEN POOR OVERNIGHT WITH MANY LOCATIONS REPORT RH BETWEEN 35 AND 50 PERCENT AT 3 AM MDT. WHILE THE SOUTHEAST WINDS WILL EVENTUALLY BRING HIGHER DEWPOINTS INTO THE AREA THIS AFTERNOON...IT WILL LIKELY NOT BE SOON ENOUGH TO PREVENT CRITICAL FIRE WEATHER CONDITIONS OF RH NEAR 20 PERCENT COMBINING WITH SE WINDS 20 TO 30 MPH THIS AFTERNOON IN ZONES 120...122 AND 134. LIGHTER WINDS SHOULD SPARE MOST OF THE SOUTHWEST ZONES OF 135...136 AND 137 FROM CRITICAL FIRE WEATHER CONDITIONS TODAY. WILL ISSUE RED FLAG WARNING FROM 9 AM UNTIL 6 PM FOR ZONES 120...122 AND 134. && .GLASGOW WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 9 AM THIS MORNING TO 6 PM MDT THIS EVENING FOR MTZ120-122-134. LAKE WIND ADVISORY UNTIL NOON MDT THURSDAY FOR FOR FORT PECK LAKE IN THE FORT PECK LAKE. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Apr 10, 2:55 PM MDT, 12 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 255 PM MDT TUE APR 10 2012 MTZ016-017-022-023-059-061-111100- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- GARFIELD-MCCONE-NORTHERN PHILLIPS-NORTHERN VALLEY- 255 PM MDT TUE APR 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SOUTHEAST WINDS WILL INCREASE ACROSS THE AREA WITH GUSTS TO 45 MPH WEDNESDAY AFTERNOON...ESPECIALLY IN THE GLASGOW AREA. A LAKE WIND ADVISORY IS IN EFFECT FOR FORT PECK LAKE WEDNESDAY. LOWERING HUMIDITIES COMBINED WITH THE WINDS MAY LEAD TO CRITICAL FIRE WEATHER CONDITIONS FOR A PORTION OF THE AREA. A FIRE WEATHER WATCH IS IN EFFECT FOR FIRE WEATHER ZONE 134 WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Red Flag Warnings in Montana, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.